Bisphosphonate-associated femoral fracture: Implications for management

Nicola Napoli, Ilenia Pepe, Reinaarmamento-Villareal, Antonino Agrusa, Maria Ritarinella, Francesca Scozzari, Florianaadragna, Edy Costanzagaglio, Gaspare Cusumano, Umberto Martorana, Gasparegulotta, Valentina Cannone

Research output: Contribution to journalArticle

Abstract

Studies carried out on individuals being treated long term with bisphosphonates have provoked considerable interest and perplexity about the effect that these drugs have on bone turnover in the long run. In fact the experiences reported by numerous researchers tend to highlight how treatment with high doses of bisphosphonates over many years, of individuals with osteoporosis complicated by or secondary to neoplastic pathologies, causes a suppression of bone turnover that over time predisposes the bone to the accumulation of micro damage that can then result in complicated fractures, as in the case described here.

Original languageEnglish (US)
Pages (from-to)131-132
Number of pages2
JournalActa Medica Mediterranea
Volume24
Issue number3
StatePublished - Jan 1 2008
Externally publishedYes

Keywords

  • Bisphonates
  • Bone turnover
  • Femoral fractures

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Bisphosphonate-associated femoral fracture: Implications for management'. Together they form a unique fingerprint.

  • Cite this

    Napoli, N., Pepe, I., Reinaarmamento-Villareal, Agrusa, A., Ritarinella, M., Scozzari, F., Florianaadragna, Costanzagaglio, E., Cusumano, G., Martorana, U., Gasparegulotta, & Cannone, V. (2008). Bisphosphonate-associated femoral fracture: Implications for management. Acta Medica Mediterranea, 24(3), 131-132.